Alert archive / Tennessee / River Flood Warnings in 2015

River Flood Warning 5, NWS Nashville, TN

December 1, 2015Hickman County, Tennessee

NWS Nashville, TN issued this river flood warning at Dec 1, 2015, 8:56 PM CST for Hickman County, Tennessee. It took effect at Dec 2, 2015, 6:00 PM CST. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Dec 1, 2015, 8:56 PM CST (02:56 UTC)
In effect from
Dec 2, 2015, 6:00 PM CST
Expired
Dec 4, 2015, 6:00 AM CST
In force
36 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
Minor

County Hickman County, TN

The radar

The Nashville radar (KOHX), 101 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Centerville (CNVT1). The gauge peaked at 21.48 ft at Dec 2, 2015, 9:00 AM CST.

actionminormoderate15202512/0212/0312/0412/05
Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03601990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

651 
WGUS84 KOHX 020256
FLSOHX
Flood Statement
National Weather Service Nashville TN
856 PM CST TUE DEC 1 2015

. Recent rainfall has caused the Duck River to rise above action stage at
Centerville. Although no additional rainfall is expected...it is possible
for the river to crest just above flood stage later this week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC081-021456-
/O.NEW.KOHX.FL.W.0005.151203T0000Z-151204T1200Z/
/CNVT1.1.ER.151203T0000Z.151203T1800Z.151204T0600Z.NO/
856 PM CST TUE DEC 1 2015

* At 08PM Tuesday the stage was 20.3 feet.
* Flood stage is 22.0 feet.
* At 25.0 feet...Flood waters cover the soccer fields and bottomland along the 
  river. Hickman Springs Road, Defeated Creek Road, and Leatherwood Road will be
  impassable. Defeated Creek will flood due to backwater from the Duck River.
* At 22.0 feet...Flood waters will cover the flood plain along the river. 
  Several roads near the river will be partially covered. In Centerville, 
  Hickman Springs Road and Defeated Creek Road will be affected. Leatherwood 
  Road between Shady Grove and Primm Springs near Tottys Bend will also be 
  affected.
* At 17.0 feet...Water begins to overflow the banks.



&&

LAT...LON  3582 8776 3592 8765 3577 8721 3566 8732




$$

BOYD
01
1 follow-up statement
215 
WGUS84 KOHX 020639
FLSOHX
Flood Statement
National Weather Service Nashville TN
1239 AM CST WED DEC 2 2015

...The flood warning is cancelled for the following rivers in Tennessee...
 
  Duck River At Centerville AFFECTING Hickman County
 
. No flood warning is in effect at this time. However, a flood advisory remains in
effect for the Duck River at Centerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid flooded areas along the river...And move personal belongings to higher 
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.

Stay tuned to noaa weather radio or other local media for further information 
from the National Weather Service.

&&

TNC081-020709-
/O.CAN.KOHX.FL.W.0005.151203T0000Z-151204T0700Z/
/CNVT1.1.ER.151203T0000Z.151203T1800Z.151204T0600Z.NO/
1239 AM CST WED DEC 2 2015

The Flood Warning is cancelled for
  The Duck River At Centerville
* At 12 AM Wednesday the stage was 21.0 feet.
* Flood stage is 22.0 feet.
* A Flood Advisory is in effect for the Duck River at Centerville.
* At 17.0 feet...Water begins to overflow the banks.
* At 22.0 feet...Flood waters will cover the flood plain along the river. 
  Several roads near the river will be partially covered. In Centerville, 
  Hickman Springs Road and Defeated Creek Road will be affected. Leatherwood 
  Road between Shady Grove and Primm Springs near Tottys Bend will also be 
  affected.


&&

LAT...LON  3582 8776 3592 8765 3577 8721 3566 8732




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:36 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Dec 1, 5:36 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CST TUE DEC 1 2015

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...
PATCHY LIGHT RAIN STILL OCCURRING, MAINLY IN AREAS TO THE SOUTH
AND EAST OF NASHVILLE. MOISTURE WILL GRADUALLY PULL OUT OF MIDDLE
TENNESSEE DURING THE NEXT SEVERAL HOURS, WITH POP'S DIMINISHING
ENTIRELY BY TOMORROW MORNING. COOLER AIR WILL BEGIN WORKING ITS
WAY IN TONIGHT, WITH SIGNIFICANTLY COLDER TEMPERATURES
TOMORROW NIGHT AND THURSDAY NIGHT AS HIGH PRESSURE BUILDS INTO THE
REGION. THE SURFACE RIDGE NEVER DOES COMPLETELY CLEAR MIDDLE
TENNESSEE, SO WE WON'T BE PICKING UP ANY MEANINGFUL RETURN FLOW
ANY TIME SOON. THEREFORE, TEMPERATURES WILL BE SLOW TO WARM UP
EVEN THIS WEEKEND, WITH VALUES HOVERING CLOSE TO NORMAL THROUGH
SUNDAY. THE NEXT CHANCE OF RAIN DOESN'T APPEAR UNTIL MONDAY WITH
THE DEVELOPMENT OF THE NEXT SURFACE SYSTEM.

&&

.AVIATION...
00Z TAF DISCUSSION.

CHANCES FOR SHOWERS WILL MAINLY BE CONFINED TO KCSV THIS EVENING
AND OVERNIGHT AS THE UPPER LEVEL SYSTEM EXITS THE REGION. WITH
ABUNDANT MOISTURE IN THE LOW LEVELS...FOG WILL BE A POSSIBILITY
TONIGHT FOR ALL TERMINALS. HAVE MAINLY IFR FOG FOR KCKV AND KBNA
TONIGHT INTO THE EARLY MORNING...BUT LIFR FOG WILL BE POSSIBLE.
HAVE LIFR FOG FOR KCSV. CIGS SHOULD BECOME VFR FOR KBNA AND KCKV
OVERNIGHT INTO THE MORNING...AND FINALLY FOR KCSV BY LATE
TOMORROW MORNING OR EARLY AFTERNOON. DRY CONDITIONS SHOULD PERSIST
INTO THE WEEKEND.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR CANNON-CLAY-COFFEE-
CUMBERLAND-DE KALB-FENTRESS-GRUNDY-JACKSON-OVERTON-PICKETT-
PUTNAM-SMITH-VAN BUREN-WARREN-WHITE.

&&
Hazardous weather outlook, Dec 1, 5:00 AM CST, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CST TUE DEC 1 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-021100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CST TUE DEC 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WATCH WILL CONTINUE TO BE IN EFFECT FOR EASTERN MIDDLE
TENNESSEE...MAINLY FOR LOCATIONS ALONG AND EAST OF A MANCHESTER...
TO CARTHAGE...TO CELINA LINE...THROUGH THIS EVENING. ADDITIONAL
ACCUMULATING RAINFALL THROUGH THIS EVENING ON ALREADY SATURATED
GROUND CONDITIONS COULD RESULT IN SMALL CREEKS AND RIVERS REACHING
OR GETTING ABOVE FLOOD STAGE...USUAL LOW LYING FLOOD PRONE LOCATIONS
EXPERIENCING FLOODING...AND SOME ROADWAYS EXPERIENCING WATER OVER
THEM OF UNKNOWN DEPTH.

SOME RIVERS EVEN OUTSIDE OF THE FLOOD WATCH AREA COULD GET NEAR
OR ABOVE FLOOD STAGE LATER THIS WEEK DEPENDING ON THE AMOUNT OF
RAINFALL THAT ACTUALLY OCCURS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOME RIVERS MAY CONTINUE TO BE AROUND OR ABOVE FLOOD STAGE THROUGH
AT LEAST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH AT LEAST THIS EVENING
DUE TO FLOODING CONCERNS.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH(MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 2, 1:04 AM CSTRiver Flood AdvisoryOHXGrundy14 hr
Dec 2, 10:16 AM CSTRiver Flood AdvisoryOHXPerry14 hr
Dec 2, 12:24 PM CSTRiver Flood AdvisoryOHXHickman47 hr

Nearby

River Flood Warnings in Tennessee, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.